New Mexico, 2014

High Wind in New Mexico, March 15, 2014

March 15, 2014 · NWS ABQ · 5 events in 5 counties and zones

An upper level trough departed to the east of New Mexico as another wave followed closely on its heels into the weekend creating strong northwest winds. The second upper level wave shifted quickly across the northern and central mountains through Saturday afternoon.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An upper level trough departed to the east of New Mexico as another wave followed closely on its heels into the weekend creating strong northwest winds. The second upper level wave shifted quickly across the northern and central mountains through Saturday afternoon. A surface low over eastern New Mexico deepened rapidly creating very windy conditions. Strong to very strong north to northwest winds developed by mid-day across western areas and expanded across the plains into the afternoon. Winds in the west began to weaken into the evening. The surface pressure gradient however remained strong throughout the overnight hours into the following day across the east. In addition to the strong winds were reduced visibilities in blowing dust across the east as well as snow in the north. Precipitation also impacted the state as the upper level trough interacted with a surface cold front. Snow amounts ranging from 2 to 6 inches were reported across locations in the northern mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 15, 2:00 PM MST, 30 minutes earlier.

Area forecast discussion, Mar 15, 2:00 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT MAR 15 2014

.SYNOPSIS...
A SOUTHWARD BOUND COLD FRONT AND UPPER STORM SYSTEM WILL CONTINUE TO
BRING WINDY AND COOLER CONDITIONS AS WELL AS SCATTERED SHOWERS AND A
FEW THUNDERSTORMS TO MUCH OF NORTHERN AND CENTRAL NEW MEXICO
TONIGHT. STRONG WINDS MAY PERSIST INTO SUNDAY MORNING IN THE EASTERN
PLAINS BEFORE DIMINISHING. AREAS OF BLOWING DUST MAY ACCOMPANY THE
THE WIND IN THE PLAINS. BY MONDAY...WARMER TEMPERATURES AND SOME
AFTERNOON BREEZES ARE FORECAST.

&&

.DISCUSSION...
12Z MODELS INDICATED THE UPPER JET WOULD BE ORIENTED NORTH TO SOUTH
AND FARTHER TO THE WEST INTO AZ THROUGH THIS EVENING...RESULTING IN
A SYSTEM DIVING FARTHER WEST AND SOUTH THAN PREVIOUSLY THOUGHT. THAT
WOULD SEEM TO INDICATE NOT QUITE AS STRONG WINDS OVER THE WESTERN
PART OF THE STATE...OR AT LEAST SHIFT THE AXIS OF STRONGER WINDS
FARTHER WEST ALONG THE AZ BORDER. THIS MAY BE STARTING TO PLAY OUT
ATTM WITH A PKWND OF 43KT FINALLY OBSERVED...ALTHOUGH KGNT JUST
RECORDED AT PK OF 43KT AS WELL. THEREFORE WILL NOT MAKE ANY CHANGES
TO THE WESTERN PORTION OF THE CURRENT WIND HIGHLIGHTS.

CONVERGENCE HAS PRODUCED A LENGTHY BAND OF ISOLATED CONVECTION
STRETCHING NORTH TO SOUTH ALONG THE HIGHLANDS ADJACENT TO THE
CENTRAL MT CHAIN. SOME OF THE 06Z MAV GUIDANCE INDICATED THE LOW
LEVEL WINDS WOULD TURN MORE EAST THAN NORTHEAST IN THIS REGION...AS
THE UPPER RIDGE BUILDS IN RAPIDLY OVER COLORADO...AND RESULTING IN A
SHORT PERIOD OF EAST CANYON WINDS INTO PORTIONS OF THE MIDDLE AND
LOWER RGV TONIGHT...BUT THE 12Z GUIDANCE BACKED OFF ON IT. WITH THE
ISOLD CONVECTION OUT THERE...CAN/T RULE OUT A BRIEF INCURSION...AT
LEAST A LOCALIZED ONE...ESPECIALLY IF THE MODELS ARE RIGHT
DEVELOPING A WEAK CLOSED LOW OVER THIS EVENING TO OUR SOUTHWEST.
MEANWHILE THE COLD FRONT PLOWS FARTHER SOUTH INTO THE EASTERN PLAINS
AS THE PRECEDING /YESTERDAYS/ UPPER LOW IS FINALLY BOOTED OUT OF
THE REGION. CURRENT WIND ADVY FOR THE PLAINS MAY NEED TO BE EXTENDED
IN TIME...THROUGH SUNDAY MORNING...BEFORE THE WIND FINALLY TAPERS
OFF. WILL ALLOW INCOMING SHIFT TO TAKE ANOTHER LOOK AT THAT.

WITH THE UPPER SYSTEM MOVING FAIRLY RAPIDLY...AND RATHER SHARP
DRYING OCCURRING /OR PROGGED TO OCCUR/ WILL NOT HAVE ANY WINTER WX
HIGHLIGHTS. SOME OF THE HIGH PEAKS IN THE SOUTHWEST...SOUTH CENTRAL
AND NORTH CENTRAL MAY PICK UP 3 TO 6 INCHES BUT NOT EXPECTING MUCH
IMPACT...ALTHOUGH REDUCED VSBYS IN BLOWING SNOW COULD BE AN ISSUE AT
SOME OF THE HIGHER PASSES TONIGHT.

AS PREVIOUSLY MENTIONED...WINDS MAY PERSIST INTO SUNDAY BEFORE
DIMINISHING. MONDAY STILL LOOKS WARMER BUT BREEZES PICKING UP DUE AN
INCOMING SYSTEM. THIS DOESN/T APPEAR TO PRODUCE MUCH PRECIPITATION
MONDAY NIGHT INTO TUESDAY...JUST WIND AND A COOL DOWN. WEDNESDAY MAY
SEE ANOTHER BUT WEAK DISTURBANCE...WHICH IS A CHANGE...THEN GFS
CONTINUES TO INDICATE SOME SOUTHERN STREAM MOISTURE INCREASING AND
INITIATING SOME PRECIPITATION TOWARD THE END OF NEXT WEEK.

&&

.FIRE WEATHER...
WINDY CONDITIONS WILL PERSIST INTO THE EVENING AS A VERY DRY AIRMASS
MOVE INTO CENTRAL AND WESTERN NM INCREASING FIRE WEATHER CONCERNS.
HOWEVER...GIVEN THE SUBSTANTIAL COVERAGE OF WETTING PRECIP YESTERDAY
AND COOLER THAN NORMAL TEMPERATURES TODAY AND TOMORROW...THE FIRE
WEATHER CONDITIONS HAVE BEEN MUTED THROUGH THE REMAINDER OF TODAY
AND TOMORROW BUT WILL INCREASE AGAIN ON MONDAY.

WINDY CONDITIONS WILL DIMINISH THIS EVENING OVER CENTRAL/WESTERN NM
BUT CONTINUE OVER THE EASTERN HALF THROUGH THE OVERNIGHT AS A
BACKDOOR COLD FRONT MOVES SOUTH THROUGH THE AREA.  AS THE BACKDOOR
COLD FRONT PUSHES THROUGH THE EASTERN PLAINS THERE IS A POTENTIAL
FOR SOME GUSTY SHOWERS AND AN ISOLATED THUNDERSTORM THROUGH THIS
EVENING.  OVERNIGHT RECOVERIES WILL BE POOR TO FAIR ACROSS THE WEST
AND SOUTH AND REMAIN GOOD TO VERY GOOD ACROSS THE NORTH AND EAST. ON
SUNDAY EXPECT WARMING TEMPERATURES AND BREEZY NORTH TO NORTHWEST
WINDS.

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY.
FLOW BECOMES WESTERLY AND INCREASES AS A MUCH DRIER AIRMASS
OVERSPREADS THE AREA.  A STRONG DOWNSLOPE FLOW WILL CAUSE
TEMPERATURES TO WARM IN MOST AREAS...ESPECIALLY THE EAST. HAINES
VALUES ARE FORECAST AT 5 TO 6 FOR A MAJORITY OF THE AREA. SEVERAL
HOURS OF SINGLE DIGIT RH VALUES ARE EXPECTED FOR THE EAST. WINDS
WILL REMAIN BREEZY INTO MONDAY NIGHT AND RECOVERIES WILL BE POOR TO
FAIR. WILL HAVE TO MONITOR FOR CRITICAL FIRE CONDITIONS TO DEVELOP
AGAIN ON TUESDAY AS LOW RH VALUES PERSIST AND WESTERLY WINDS
INCREASE IN RESPONSE TO AN UPPER WAVE MOVING THROUGH COLORADO.

FOR THE LATTER HALF OF NEXT WEEK EXPECT WARMING TEMPERATURES...MIN
RH VALUES IN THE TEENS AND A LIGHT TO MODERATE DRY WESTERLY FLOW
OVER THE REGION.

01

&&

.AVIATION...
18Z TAF CYCLE

...KABQ AIRPORT WEATHER WARNING ISSUED FOR HIGH WINDS FROM NOON
THROUGH 7 PM...

DENSE MORNING FOG DISSIPATED AND OR LIFTED AROUND 16Z. NORTHWEST
WINDS WILL INCREASE SUBSTANTIALLY THROUGH THE AFTERNOON BECOMING
STRONG BY THE MIDDLE TO LATE AFTERNOON ALL AREAS...WITH GUSTS 35
TO 45 KNOTS. RAIN SHOWERS OVER THE NORTHEAST AND EASTERN PLAINS
AFTER MIDDAY WILL STRENGTHEN LOW LEVEL MIXING ENHANCING WINDS AND
INCREASE THE CHANCES FOR LOCALIZED BLOWING DUST. ALL AREAS WILL
CLEAR OUT THIS EVENING AS THIS FAST MOVING WEATHER DISTURBANCE
LEAVES THE REGION. HOWEVER...WINDS WILL LINGER STRONG OVER THE
EAST THROUGH THE OVERNIGHT HOURS.

BENNETT

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  24  60  28  69 /   0   0   0   0
DULCE...........................  18  53  23  63 /  10   0   0   0
CUBA............................  20  53  25  65 /  10   0   0   0
GALLUP..........................  18  57  20  67 /   5   0   0   0
EL MORRO........................  16  54  19  64 /  10   0   0   0
GRANTS..........................  16  56  20  68 /  10   0   0   0
QUEMADO.........................  19  58  23  67 /  10   0   0   0
GLENWOOD........................  23  64  30  73 /  10   0   0   0
CHAMA...........................  12  47  17  54 /  20   0   0   0
LOS ALAMOS......................  24  54  29  63 /  20   0   0   0
PECOS...........................  21  52  28  63 /  30   0   0   0
CERRO/QUESTA....................  14  51  17  60 /  20   0   0   0
RED RIVER.......................  12  45  17  52 /  30   0   0   0
ANGEL FIRE......................  13  47  19  57 /  30   0   0   0
TAOS............................  17  53  18  62 /  10   0   0   0
MORA............................  18  51  23  63 /  30   0   0   0
ESPANOLA........................  22  58  25  67 /  20   0   0   0
SANTA FE........................  22  52  26  63 /  20   0   0   0
SANTA FE AIRPORT................  24  55  27  66 /  20   0   0   0
ALBUQUERQUE FOOTHILLS...........  28  54  30  67 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  31  57  35  69 /  20   0   0   0
ALBUQUERQUE VALLEY..............  27  59  30  70 /  20   0   0   0
ALBUQUERQUE WEST MESA...........  28  59  31  69 /  20   0   0   0
LOS LUNAS.......................  28  61  32  72 /  20   0   0   0
RIO RANCHO......................  30  58  34  69 /  20   0   0   0
SOCORRO.........................  33  62  36  74 /  20   0   0   0
SANDIA PARK/CEDAR CREST.........  25  52  29  65 /  20   0   0   0
TIJERAS.........................  27  54  30  65 /  20   0   0   0
MORIARTY/ESTANCIA...............  24  54  25  66 /  30   0   0   0
CLINES CORNERS..................  22  51  28  63 /  40   5   0   0
GRAN QUIVIRA....................  27  53  29  64 /  30   5   0   0
CARRIZOZO.......................  30  55  31  65 /  30   5   0   0
RUIDOSO.........................  29  50  33  62 /  50   5   0   0
CAPULIN.........................  21  50  18  69 /  20   5   0   0
RATON...........................  23  55  21  73 /  20   5   0   0
SPRINGER........................  21  54  23  71 /  20   5   0   0
LAS VEGAS.......................  19  52  25  67 /  30   0   0   0
CLAYTON.........................  26  52  32  75 /  10   5   0   0
ROY.............................  25  53  29  73 /  20   5   0   0
CONCHAS.........................  32  57  29  76 /  20   5   0   0
SANTA ROSA......................  32  58  30  76 /  30   5   0   0
TUCUMCARI.......................  35  59  31  78 /  20   5   0   0
CLOVIS..........................  30  54  29  74 /  40   5   0   0
PORTALES........................  33  53  29  75 /  50   5   0   0
FORT SUMNER.....................  35  54  30  76 /  50   5   0   0
ROSWELL.........................  36  57  30  78 /  40   5   0   0
PICACHO.........................  32  54  31  71 /  40   5   0   0
ELK.............................  30  51  30  67 /  50   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ502-503-505-508-511-519>524.

WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...
NMZ527>538.

HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ501-504-506-507.

&&
Hazardous weather outlook, Mar 15, 4:56 AM MST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 AM MDT SAT MAR 15 2014

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
556 AM MDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO VERY STRONG NORTHWEST WINDS WILL DEVELOP AROUND MID DAY
ACROSS CENTRAL AND WESTERN AREAS...THEN LAST UNTIL SUNSET. GUSTS
TO 50 MPH WILL BE COMMON...EXCEPT TO 60 MPH ACROSS THE NORTHWEST
HIGHLANDS AND PLATEAU...AS WELL AS THE WEST CENTRAL MOUNTAINS AND
HIGHLANDS. A COLD FRONT WILL ALSO DELIVER WIND GUSTS UP TO 55 MPH
ACROSS THE EASTERN PLAINS...AS WELL AS THE NORTHEAST AND FAR
NORTHEAST HIGHLANDS AND RATON RIDGE EAST OF INTERSTATE 25. WINDS
ACROSS THE EAST WILL STRENGTHEN DURING THE MID TO LATE AFTERNOON
AND COULD LAST THROUGHOUT THE NIGHT AND INTO SUNDAY MORNING. THE
COLD FRONT WILL PROBABLY KICK UP DUST WHICH MAY DROP THE
VISIBILITY WELL BELOW 1 MILE AS THE FRONT CROSSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Local storm report, Mar 15, 8:53 AM MST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
953 AM MDT SAT MAR 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             13 ESE CUBA             35.95N 106.75W
03/14/2014  M5.0 INCH        SANDOVAL           NM   CO-OP OBSERVER

0656 AM     SNOW             4 ESE BLACK LAKE        36.28N 105.19W
03/15/2014  M3.0 INCH        COLFAX             NM   TRAINED SPOTTER

0800 AM     SNOW             3 ESE ANGEL FIRE        36.38N 105.24W
03/15/2014  E4.0 INCH        COLFAX             NM   PUBLIC

            ANGEL FIRE SKI AREA.

0800 AM     SNOW             7 ESE CHUPADERO         35.79N 105.80W
03/15/2014  E2.0 INCH        SANTA FE           NM   PUBLIC

            SKI SANTA FE.

0800 AM     SNOW             RED RIVER               36.71N 105.42W
03/15/2014  E3.0 INCH        TAOS               NM   PUBLIC

            RED RIVER SKI AREA.

0800 AM     SNOW             3 NW TRES RITOS         36.16N 105.55W
03/15/2014  E3.0 INCH        TAOS               NM   PUBLIC

            SIPAPU SKI AREA.

0800 AM     SNOW             8 SSW RED RIVER         36.59N 105.45W
03/15/2014  E1.0 INCH        TAOS               NM   PUBLIC

            TAOS SKI AREA.

0900 AM     SNOW             6 WSW BONITO LAKE       33.40N 105.80W
03/15/2014  E1.0 INCH        LINCOLN            NM   PUBLIC

            SKI APACHE.

0900 AM     SNOW             5 WNW LOS ALAMOS        35.91N 106.38W
03/15/2014  E2.0 INCH        LOS ALAMOS         NM   OTHER FEDERAL

            QUEMAZON SNOTEL.

0900 AM     SNOW             5 ESE RED RIVER         36.68N 105.33W
03/15/2014  E4.0 INCH        COLFAX             NM   OTHER FEDERAL

            RED RIVER PASS SNOTEL.

0900 AM     SNOW             8 SSW SAN MIGUEL        36.87N 106.23W
03/15/2014  E1.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            SAN ANTONIO SINK SNOTEL.

0900 AM     SNOW             8 NE ARROYO SECO        36.58N 105.45W
03/15/2014  E2.0 INCH        TAOS               NM   OTHER FEDERAL

            TAOS POWDERHORN SNOTEL.

0900 AM     SNOW             11 NNW CANON PLAZA      36.70N 106.25W
03/15/2014  E2.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            HOPEWELL SNOTEL.

0900 AM     SNOW             8 SE EAGLE NEST         36.46N 105.17W
03/15/2014  E6.0 INCH        COLFAX             NM   OTHER FEDERAL

            TOLBY SNOTEL.

0900 AM     SNOW             9 E CUBA                36.02N 106.80W
03/15/2014  E4.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            VACAS LOCAS SNOTEL.

0900 AM     SNOW             9 ENE SHADY BROOK       36.40N 105.32W
03/15/2014  E2.0 INCH        COLFAX             NM   OTHER FEDERAL

            PALO SNOTEL.

0900 AM     SNOW             4 NNW TRES RITOS        36.18N 105.55W
03/15/2014  E2.0 INCH        TAOS               NM   OTHER FEDERAL

            GALLEGOS PEAK SNOTEL.

0900 AM     SNOW             7 ESE CUBA              36.00N 106.83W
03/15/2014  E6.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            SENORITA DIVIDE SNOTEL.

0900 AM     SNOW             8 SW ROCIADA            35.76N 105.53W
03/15/2014  E2.0 INCH        SAN MIGUEL         NM   OTHER FEDERAL

            WESNER SPRINGS SNOTEL.

0900 AM     SNOW             5 SW BONITO LAKE        33.40N 105.78W
03/15/2014  E1.0 INCH        LINCOLN            NM   OTHER FEDERAL

            SIERRA BLANCA SNOTEL.

0915 AM     SNOW             10 SSE ANGEL FIRE       36.25N 105.21W
03/15/2014  M3.0 INCH        MORA               NM   COCORAHS

&&

EVENT NUMBER ABQ1400551
EVENT NUMBER ABQ1400552
EVENT NUMBER ABQ1400553
EVENT NUMBER ABQ1400554
EVENT NUMBER ABQ1400555
EVENT NUMBER ABQ1400556
EVENT NUMBER ABQ1400557
EVENT NUMBER ABQ1400558
EVENT NUMBER ABQ1400559
EVENT NUMBER ABQ1400560
EVENT NUMBER ABQ1400561
EVENT NUMBER ABQ1400562
EVENT NUMBER ABQ1400563
EVENT NUMBER ABQ1400564
EVENT NUMBER ABQ1400565
EVENT NUMBER ABQ1400566
EVENT NUMBER ABQ1400567
EVENT NUMBER ABQ1400568
EVENT NUMBER ABQ1400569
EVENT NUMBER ABQ1400570
EVENT NUMBER ABQ1400571

JLP

Event by event

5 high wind. Local standard time, as filed.

High Wind, Union County

When
March 15, 2:30 PM MST to 11:30 PM MST
Where
Union County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS

The Clayton ASOS recorded high sustained wind speeds ranging from 40 to 45 mph as well as gusts ranging from 50 to 59 mph during the afternoon into evening of March 15, 2014.

High Wind, Southwest Mountains

When
March 15, 3:30 PM MST to 4:30 PM MST
Where
Southwest Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet

A APRSWXNET/CWOP site located near Quemado recorded peak wind gusts up to 58 mph during the early evening of March 15, 2014.

High Wind, Quay County

When
March 15, 4:00 PM MST to 9:00 PM MST
Where
Quay County forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
ASOS

Both the Tucumcari ASOS as well as Mesonet site in Quay county recorded sustained wind speeds in the low forties during the early evening of March 15, 2014.

High Wind, Chaves County Plains

When
March 15, 6:30 PM MST to 7:30 PM MST
Where
Chaves County Plains forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS

The Roswell ASOS recorded high sustained wind speeds ranging from 40 to 47 mph as well as peak gusts up to 64 mph during the evening of March 15, 2014.

High Wind, Upper Tularosa Valley

When
March 15, 7:30 PM MST to 11:15 PM MST
Where
Upper Tularosa Valley forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet

The Phillips Hill Mesonet at the White Sands Missile Range recorded high sustained wind speeds ranging from 40 to 48 mph as well as peak gusts ranging from 58 to 69 mph during the late evening of March 15, 2014.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497137, 497138, 497139, 497142, 497144.